She used prescribed creams for treatment, the way the medicine made her look forced her to lock herself at home
After using eczema treatments for so long, the woman began to experience excruciating withdrawal symptoms, to the point where she was unable to leave her home or even look at herself in the mirror.
26-year-old Daisy was diagnosed with mild eczema when she was only a child and was given a variety of prescriptions for topical steroid creams.
But after growing more dependent on progressively higher dosages, Daisy chose to stop the therapy, which has left her suffering from topical steroid withdrawal (TSW). See the photo of how she looked.
This resulted in her experiencing horrible skin symptoms, including a burning sensation throughout her face, neck, arms, and hands. These symptoms were far more severe than her eczema before.
She is now sharing her experience in the hopes that it will help others who are going through something similar.
Daisy’s skin problem started when she was young. Хer doctor gave her creams to treat her eczema.
“I wouldn’t go anywhere without my eczema creams – they were in all my mum’s bags and even kept on site at school,” Daisy said.
And in a very short amount of time, the cautious behavior turned into chaos. When I was a teenager, I recall that one of my doctors advised me that “a little Betnovate won’t hurt on your face.” Betnovate is a very strong steroid.
“I also remember a doctor telling me to use hydrocortisone sparingly and then proceeding to prescribe me up to 10 tubes,” she added.
In the instance of Daisy, her skin would feel better for a time, but then it would get inflamed once again. Her use of steroid creams and oral steroids continued throughout her twenties, and every time her skin flared up, she was given more intense steroid creams and pills. However, it did not take Daisy very long to come to the conclusion that the medicines were not for her and, if anything, were making her condition much worse.
Daisy decided to stop taking the medicine, but then she experienced the horrific symptoms of topical steroid withdrawal, with her skin peeling and flaking off, turning red and causing her tremendous pain.
“So I eventually stopped leaving my apartment and began to isolate myself. People would just stare at me,” she said.
Daisy’s skin is now recovering, and she is well on her way to making a full recovery since her body has adjusted to the fact that she is no longer taking steroids.
She has begun to take oat and salt baths, as well as use cold packs and compression gloves in order to alleviate the sensations of flare-ups.
“I’m staying positive for what the future can hold and hope my journey and recovery can help others feel less alone in their skin,” Daisy concluded.